Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 55, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Dec 31, 2010, 4:45 AM CST for 8 counties in Texas. It took effect at Dec 31, 2010, 11:00 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2010, 4:45 AM CST (10:45 UTC)
- In effect from
- Dec 31, 2010, 11:00 AM CST
- Expired
- Dec 31, 2010, 2:29 PM CST
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 77 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4242 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435 WWUS84 KMAF 311045 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 445 AM CST FRI DEC 31 2010 ...A RED FLAG WARNING HAS BEEN ISSUED FOR THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS FOR LATE THIS MORNING AND AFTERNOON...FOR CONTINUED DRY AND WINDY CONDITIONS...ALONG WITH HIGH FIRE DANGER... .GUSTY WEST WINDS...CONTINUED DRY CONDITIONS AND CURED FUELS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS TODAY. THESE CONDITIONS WILL REMAIN CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD. NMZ115-TXZ045>048-050>053-010000- /O.UPG.KMAF.FW.A.0038.101231T1700Z-110101T0000Z/ /O.NEW.KMAF.FW.W.0055.101231T1700Z-110101T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL- 445 AM CST FRI DEC 31 2010 /345 AM MST FRI DEC 31 2010/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN LOW ROLLING PLAINS...NORTHERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS/BLM ROSWELL/LNZ. IN TEXAS...GAINES...DAWSON...BORDEN...SCURRY... ANDREWS...MARTIN...HOWARD...MITCHELL. * TIMING: LATE THIS MORNING THROUGH THIS AFTERNOON * WIND: WEST WIND 20 TO 30 MPH AND GUST TO 35 MPH * HUMIDITY: WIDESPREAD MINIMUM HUMIDITY OF 12 TO 15%. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
605 WWUS84 KMAF 312029 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 PM CST FRI DEC 31 2010 NMZ115-TXZ045>048-050>053-312130- /O.CAN.KMAF.FW.W.0055.000000T0000Z-110101T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL- 229 PM CST FRI DEC 31 2010 /129 PM MST FRI DEC 31 2010/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE RED FLAG WARNING. EXTENSIVE CLOUD COVER DOWNSTREAM OF A POTENT UPPER LEVEL STORM SYSTEM WAS INHIBITING STRONG MID LEVEL WINDS OVER THE REGION FROM MIXING TO THE SURFACE. ALTHOUGH SEVERAL LOCATIONS ACROSS THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS HAD RH/S NEAR OR BELOW 15% IN SPITE OF COLDER AIR OVER THE REGION...20 FOOT WIND SPEEDS WILL NOT REACH 20 MPH IN THESE AREAS OFTEN THE REST OF THIS AFTERNOON...IF AT ALL. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Dec 31, 4:15 AM CST, 30 minutes earlier.
Area forecast discussion, Dec 31, 4:15 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
415 AM CST FRI DEC 31 2010
.DISCUSSION...
VERY STRONG UPPER TROUGH SWINGING ACROSS THE SOUTHERN ROCKIES HAS
BROUGHT HIGH WIND TO THE WESTERN MOUNTAINS. THIS TROUGH WILL SLOWLY
SPIN ACROSS THE CENTRAL PLAINS STATES TODAY WITH VERY HIGH VORTICITY.
AS THE CENTER OF THE LOW MOVES TOWARD THE GREAT LAKES BY SATURDAY
MORNING A SECONDARY PORTION OF THE TROUGH WILL CONTINUE TO DIVE DOWN
ACROSS NORTHERN NEW MEXICO AND THE TX PANHANDLE. A FLAT RIDGE WITH
ZONAL FLOW WILL SET UP ACROSS THE AREA SUNDAY AS A CUT OFF LOW DIVES
DOWN THE CALIFORNIA COAST. SOUTHWEST FLOW CAN BE EXPECTED ACROSS
THE AREA MONDAY AHEAD OF THIS LOW AS IT SLOWLY SPINS EAST THROUGH
EARLY NEXT WEEK.
THE UPPER TROUGH DROVE A PACIFIC FRONT THROUGH THE AREA LAST EVENING
WITH A BRISK NORTHWEST WIND IN ITS WAKE. MODELS SHOW 700MB WIND
INCREASING THROUGH THE PRE-SUNRISE HOURS BEING STRONGEST AROUND 12Z
THEN SLOWLY DECREASING THROUGH THE AFTERNOON.
HAVE HAD WIND GUSTS TO 105KTS/120MPH AT GDP THIS MORNING. THE BOWL
AND MT LOCKE IN DAVIS MTNS NOT AS HIGH. WILL CONTINUE HIGH WIND
WARNING FOR GUADALUPE AND DAVIS MOUNTAINS TODAY AND ADD A WIND
ADVISORY FOR SOUTHEAST NEW MEXICO PLAINS.... VAN HORN/PORTIONS OF
UPPER TRANS PECOS... AND NORTHWEST PERMIAN BASIN AS CONCERNED ABOUT
WIND SPILLING DOWN FROM THE MOUNTAINS. MET SHOWS MOUNTAINS WAVE
BEING STRONGEST EARLY THIS MORNING AND SLOWLY DECREASING THROUGH THE
DAY. THE NORTHEAST PERMIAN BASIN WILL HAVE TO BE MONITORED FOR
POSSIBLE WIND ADVISORY TODAY.
AFTER HAVING HIGHS IN THE 70S YESTERDAY IT WILL BE CONSIDERABLY
COOLER TODAY AND SATURDAY... NEAR NORMAL SUNDAY AND MONDAY... AND
THEN ABOVE NORMAL TUESDAY THROUGH THE REST OF THE WEEK AS SOUTHWEST
FLOW KICKS IN. LOWS TONIGHT WILL BE COLD WITH TEMPS DOWN INTO THE
20S WITH 30S OVER THE SOUTH. SATURDAY NIGHT WILL BE EVEN COLDER
WITH LOWS INTO THE TEENS ACROSS NORTHERN AND CENTRAL CWA. LOWS
SLOWLY INCREASE THROUGH NEXT WEEK.
RADAR CURRENTLY INDICATES SOME HIGH BASED SHOWERS FROM ORLA TO
SNYDER BUT DOUBT ANYTHING REACHING THE GROUND. WILL CONTINUE
DRY FORECAST FOR NOW BUT WILL HAVE TO MONITOR APPROACH OF CUT OFF LOW
AS THAT CAN BE A FAVORABLE PATTERN FOR RAIN AND MEX GUIDANCE HAS
INCREASED ITS POPS LATE IN THE WEEK.
&&
.FIRE WEATHER...
WITH VERY STRONG WIND AND DRIER AIR MOVING IN BEHIND THE PACIFIC
FRONT... ALONG WITH HIGH FIRE DANGER WILL RESULT IN AN UPGRADE OF
THE FIRE WX WATCH TO A RED FLAG WARNING FOR NORTHERN CWA TODAY.
TEMPERATURES WILL BE MUCH COOLER TODAY BEHIND THE FRONT BUT DRY AIR
WILL STILL RESULT IN MINIMUM RH BELOW 15 PERCENT. STRONG WIND
WILL MAKE THIS A DANGEROUS SITUATION AS ANY FIRE THAT GETS STARTED
COULD SPREAD RAPIDLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 50 24 49 19 / 0 10 0 0
CARLSBAD NM 49 21 48 18 / 0 0 0 0
DRYDEN TX 57 32 63 31 / 0 10 0 0
FORT STOCKTON TX 52 28 53 27 / 0 10 0 0
GUADALUPE PASS TX 36 23 44 23 / 0 0 0 0
HOBBS NM 47 20 46 16 / 0 0 0 0
MARFA TX 50 20 50 17 / 0 0 0 0
MIDLAND INTL AIRPORT TX 50 22 49 18 / 0 10 0 0
ODESSA TX 50 22 49 22 / 0 10 0 0
WINK TX 52 22 53 21 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM
ROSWELL/LNZ.
TX...HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... ANDREWS...DAWSON...GAINES...LOVING...REEVES COUNTY
AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
DAWSON...GAINES...HOWARD...MARTIN...MITCHELL...SCURRY.
&&
01/72Hazardous weather outlook, Dec 31, 3:54 AM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 354 AM CST FRI DEC 31 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 354 AM CST FRI DEC 31 2010 /254 AM MST FRI DEC 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH WINDS...WITH GUSTS OF 60 TO 70 MPH...WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY. HIGH PROFILE VEHICLE COULD HAVE PROBLEMS MAINTAINING CONTROL WITH THESE HIGH WINDS. STRONG WEST WINDS ARE LIKELY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...WESTERN PERMIAN BASIN AND UPPER TRANS PECOS TODAY. STRONG CROSSWINDS MAY AFFECT TRAVEL ON NORTH TO SOUTH ORIENTED ROADWAYS. AREAS OF BLOWING DUST MAY ACCOMPANY THESE STRONG WINDS. WIND SPEEDS ARE EXPECTED TO GRADUALLY DIMINISH LATE THIS AFTERNOON. VERY DRY AIR AND WINDY CONDITIONS ACROSS THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 4:33 AM CST | Wind Advisory | MAF | Andrews, Dawson, Gaines, Loving | 10 hr |
Nearby
Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.